Schizophrenia.com

Any thoughts on Provigil?


#1

Anybody here on Provigil? How is it working for you?


Anyone try Modafinil/Provigil?
#2

I would think it could cause or exacerbate psychosis though right?


#3

I see that it is one of the side effects, but my pdoc didn’t mention that when we talked about it. hmm…


#4

I think it would probably be really good for negative symptoms though if it didn’t cause psychosis, so could be worth a try as long as you’re still on APs and think you will have insight if you become psychotic.


#5

I took Provigil’s sister drug, Nuvigil. For the first few weeks at 150 mg, I did ok. Then it started making me very paranoid and anxious. So I started cutting the 150 tablets in half and taking only 75 mg.

That STILL made me paranoid. It also caused mood swings. I would feel high, then low, then VERY low and depressed.

I stopped taking it after a few months, because I couldn’t tolerate the paranoia and mood swings.

These effects are typical of stimulants. Especially with people who have pre-existing sz or anxiety. So please be careful with this medication.

Blessings,

Anthony


#6

Thanks for your thoughts Anthony.


#7

I take Provigil because of my severe sleep apnea. I don’t think it helps in any way for symptoms of schizophrenia, neither positive nor negative. It does help me stay alert. As far as I know it’s just for alertness for those with sleep apnea or shift work.